Vitamin E that instigates a skin reaction might be an allergic reaction. It is important to note that an allergic response to vitamin E can trigger hives which is a usual indication of anaphylaxis.
Excessive intake of vitamin E can lead to serious complications. Most healthy individuals take in vitamin E from vegetables, fruits, eggs, milk and vegetable oil. A doctor should be consulted as soon as possible if a skin rash develops after using a vitamin E supplement.
What is the root cause?
A skin reaction that arises after using vitamin E is the outcome of the elevated levels of histamine in the skin. It is important to note that histamine is a naturally occurring chemical in the body that protects it from disease and infection.
Excess histamine triggers inflammation and irritation in the skin which leads to common skin rashes. The body could not recognize the vitamin E and starts to defend itself with antibodies. These antibodies releases chemicals including histamine which triggers the allergy symptoms.
What are the types?
An allergy to vitamin E can trigger an outbreak of hives, eczema or generalized itchiness and swelling of the skin. The mouth can become itchy or develop a tingling sensation.
Eczema is a blistering rash that is intensely itchy and forms skin patches that are blistered, scaly and leathery. In severe cases of eczema, it can leave permanent scarring.
As for hives, these are welts that form as clusters that are reddened in appearance and relatively harmless.
The usual allergy symptoms can be managed using oral antihistamines or a topical steroid cream for the skin reactions. In case these over-the-counter options are not effective, a doctor should be consulted.
Take note that a severe allergic reaction might arise. The usual indications of this reaction include wheezing, hives, shortness of breath, rapid pulse, lightheadedness and anxiety. Call for emergency assistance if any of these symptoms are present.